Mississippi, 2007Flash Flooding and Damaging Winds in Mississippi, September 13 to 14, 2007
September 13 to 14, 2007 · NWS JAN · 6 events in 6 counties and zones
The remnants, of what was briefly hurricane Humberto, moved slowly east northeast across portions of Central and Northeast Mississippi. Across Southwest Mississippi, a couple of storms became severe and produced a little wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $280,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants, of what was briefly hurricane Humberto, moved slowly east northeast across portions of Central and Northeast Mississippi. Across Southwest Mississippi, a couple of storms became severe and produced a little wind damage. The main result from the remnants of Humberto was the locally heavy rainfall that occurred. The heaviest rains fell during the early morning hours of September 14th across Carroll, Montgomery and Webster counties. These three counties received 4 to 6 inches of rain and some flash flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 13, 1:40 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 13, 1:40 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU SEP 13 2007
.SHORT TERM...(TONIGHT THROUGH FRIDAY)...LATEST RADAR AND SATELLITE
IMAGERY SHOWS TROPICAL STORM HUMBERTO MOVING NORTHEAST OVER
SOUTHWEST LOUISIANA. IT WAS MOVING NORTHEAST TOWARD OUR FORECAST
AREA. ALSO ON THE SURFACE A QUASI-STATIONARY FRONTAL BOUNDARY WAS
NOTED ACROSS THE ARKLAMISS REGION JUST NORTH OF THE INTERSTATE 20
CORRIDOR. OUTER SPIRAL BANDS WERE MOVING ACROSS NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ON A SIDE NOTE AEX GOT A LITTLE OVER AN
INCH IN LESS THAN AN HOUR...WHICH SHOWS HOW HEAVY THE RAINS ARE.
NHC TRACK WILL GENERALLY FOLLOW THE FRONTAL BOUNDARY.
MODELS DO NOT HAVE A GOOD HANDLE ON THIS SYSTEM...BUT THE GFS SEEMS
TO BE THE CLOSEST. WILL FOLLOW THE NHC PROJECTED TRACK FOR THIS SHORT
TERM FORECAST. EXPECT RAINS TO BE HEAVY AT TIMES DURING THE NIGHT INTO
FRIDAY. ISOLATED TORNADOES WILL BE CONCERN WITH THE INCREASE IN SHEAR
FOR AREAS ALONG AND RIGHT OF THE STORM TRACK. EXPECT HUMBERTO TO BE
DOWNGRADED TO TROPICAL DEPRESSION AS IT CROSSES OUR REGION FOR TONIGHT
INTO FRIDAY. SO WILL PUT IN HEAVY AT TIMES WITH 100 PERCENT POPS REGION
WIDE FOR TONIGHT AND PUT THE BEST POPS ACROSS THE EAST HALF FOR
FRIDAY. WITH POPS RANGING FROM 40 WEST TO 90 EAST. EXPECT MOST OF THE
RAIN SHOWERS TO BE DURING THE MORNING...THEN IT SHOULD DECREASE FROM
THE WEST DURING THE AFTERNOON. AS FAR AS LOWS IN CONCERN WILL WENT
WITH THE ORIGINAL FORECAST WITH CLOUDS AND RAIN AROUND FOR LOWS
IN THE LOWER 70S. THINK THAT THE ATMOSPHERE IS TOO MOIST FOR ANY 60S
ACROSS THE REGION FOR TONIGHT. FOR HIGHS THOUGHT THAT THE MODELS WERE
A LITTLE WARM...SO WENT WITH THE LOWER GROUP OF THE ENSEMBLES...WHICH
HAD HIGHS IN THE UPPER 70S TO LOWER 80S. AS FAR AS ADVISORIES ARE
CONCERN WILL CONTINUE LAKE WIND ADVISORIES FOR PORTIONS OF EAST
LOUISIANA AND SOUTHWEST MISSISSIPPI UNTIL 1 AM. THE FLASH FLOOD WATCH
WILL CONTINUE FROM THIS AFTERNOON UNTIL 6 AM FRIDAY./17/
.PREVIOUS LONG TERM DISCUSSION(FRIDAY NIGHT THROUGH THURSDAY)...BY
FRIDAY EVENING WE SEE HUMBERTO BECOME SHEARED OFF AS A STRONG
SHORTWAVE APPROACHES THE AREA. THIS SHORTWAVE WILL BRING A COLD
FRONT THROUGH THE ENTIRE CWFA BY SATURDAY MORNING. GFS HAS COME IN
FASTER WITH THE PROGRESSION OF THIS FRONT...LEAVING MUCH OF THE CWFA
DRY FOR FRIDAY NIGHT. AM NOT READY TO BUY INTO THIS FASTER SOLUTION
AND HAVE LEANED CLOSER TO THE ECMWF AND BUMPED UP POPS OVER THE AREA
FOR FRIDAY NIGHT...GIVING SLGT CHANCE OVER THE SOUTHEAST.
THE FRONT SHOULD CLEAR THE AREA BY SATURDAY MORNING. WE WILL BEGIN
TO SEE A STRONG SURFACE HIGH NOSE IN FROM THE NORTH BRINGING COOLER
DRIER AIR WITH IT. AS MUCH DRIER AIR FILTERS INTO THE REGION...WE
WILL SEE DEWPOINTS DROPPING TO THE MIDDLE 50S-LOWER 60S THROUGH THE
WEEKEND AND PWATS DROPPING TO BELOW AN INCH THROUGH AT LEAST
TUESDAY. THIS WILL KEEP THE FORECAST AREA DRY...AND DID NOT NEED TO
MAKE ANY ADJUSTMENTS TO MEX POPS FOR SATURDAY THROUGH THE LONG TERM.
BY THE BEGINNING OF THE WORK WEEK WE WILL BEGIN TO SEE THE UPPER
LEVEL RIDGE OVER THE SOUTHERN PLAINS WORK ITS WAY EAST TO CENTER
ITSELF OVER THE CWFA THROUGH THE MIDDLE OF THE WORK WEEK. THIS
FEATURE REMAINS IN PLACE THROUGH AT LEAST WEDNESDAY. BY THURSDAY
MODELS HINT AT A DISTURBANCE MOVING ACROSS WEST THE NORTHERN GULF
AND APPROACHING THE AREA FROM THE SOUTHEAST...WHICH RESULTS IN GUI
GIVING HIGHER POPS FOR THURSDAY ESPECIALLY ACROSS THE SOUTH AND
EAST. WENT AHEAD AND PRETTY MUCH STUCK WITH THIS SOLUTION FOR NOW
WITH GIVEN UNCERTAINTY.
THE BIGGEST CHANGES MADE TO TEMPS WERE FOR THE BEGINNING OF THE WORK
WEEK...PRIMARILY TO BUMP UP HIGH TEMPS. THE WARMEST DAYS LOOK TO BE
MON-WED AS THE UPPER LEVEL RIDGE SITS ON TOP OF THE CWFA. DID NOT
MAKE TOO MANY CHANGES TO LOWS THROUGH THE LONG TERM AS THE MAJORITY
OF THEM LOOKED REASONABLE. /14/
&&
.AVIATION...WITH LOW CLOUDS AND SPIRAL BANDS CROSS THE REGION FOR
TONIGHT INTO FRIDAY. EXPECT WIDESPREAD IFR CONDITIONS TO SPREAD
ACROSS THE REGION IN RESPECT TO HEAVY RAINS WITH VISIBILITIES AND CEILINGS.
CONDITIONS SHOULD START TO IMPROVE DURING THE DAY FRIDAY FROM THE WEST
DURING THE AFTERNOON. AS MVFR CONDITIONS MAKES ITS WAY FROM THE
WEST./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 81 69 83 / 100 76 21 9
MERIDIAN 71 81 69 83 / 100 76 25 10
VICKSBURG 73 81 67 82 / 100 61 19 8
HATTIESBURG 75 82 72 86 / 100 69 26 13
NATCHEZ 73 81 69 82 / 100 58 20 10
GREENVILLE 70 79 65 82 / 100 42 17 2
GREENWOOD 71 80 62 81 / 100 74 17 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MSZ059>061.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR LAZ023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 17
LONG TERM: 14Hazardous weather outlook, Sep 13, 2:34 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT THU SEP 13 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
334 PM CDT THU SEP 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
VERY HEAVY RAINFALL IS EXPECTED TONIGHT OVER PORTIONS OF THE OUTLOOK
AREA AND A FLASH FLOOD WATCH IS IN EFFECT AS A RESULT. DEEP TROPICAL
MOISTURE ASSOCIATED WITH TROPICAL DEPRESSION HUMBERTO WILL BE
SUPPORTIVE OF TORRENTIAL RAINFALL...ESPECIALLY ALONG AND JUST NORTH
OF WHERE THE CENTER PASSES. WIDESPRAD RAINFALL TOTALS OF TWO TO FOUR
INCHES ARE LIKELY...WITH LOCAL AMOUNTS UP TO EIGHT INCHES POSSIBLE.
PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ADDITIONAL
HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI FRIDAY AS
THE REMNANTS OF HUMBERTO MOVE EAST THE AREA...BUT RAINFALL IS NOT
EXPECTED TO BE AS HEAVY AS TONIGHT.
BASED ON THE LATEST FORECAST TRACK OF HUMBERTO INTO EAST
MISSISSIPPI FRIDAY MORNING...THERE WILL ALSO BE THE POTENTIAL FOR
ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LOUISIANA...AND
CENTRAL AND SOUTH MISSISSIPPI. THE PRIMARY RISK AREA IS ALONG AND
SOUTH OF A LINE FROM WINNSBORO LOUISIANA...TO JACKSON AND DEKALB
MISSISSIPPI.
IN ADDITION TO THE FLOODING AND TORNADO POTENTIAL...A LAKE WIND
ADVISORY IS IN EFFECT FOR WIND GUSTS OF 30 TO 35 MPH ALONG THE PATH
OF HUMBERTO.
OVERALL...CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY FROM WEST TO
EAST DURING THE DAY FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TOMORROW. OTHERWISE...
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
EC
In the hours before
Special weather statement, Sep 13, 10:40 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT THU SEP 13 2007
MSZ040-047-131710-
WARREN MS-ISSAQUENA MS-
1140 AM CDT THU SEP 13 2007
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF REDWOOD AT 1140 AM CDT...MOVING NORTH AT 15
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ISSAQUENA AND WARREN COUNTIES...INCLUDING THE COMMUNITIES
OF REDWOOD AND VALLEY PARK...SHOULD MONITOR THIS STORM CLOSELY.
AEG
Special weather statement, Sep 13, 12:10 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT THU SEP 13 2007
MSZ043-048-049-131845-
HINDS MS-RANKIN MS-MADISON MS-
110 PM CDT THU SEP 13 2007
...STRONG STORMS MOVING THROUGH THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS IS MOVING ACROSS THE JACKSON METRO
AREA. AT 105 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR
EDWARDS TO FLORENCE TO PUCKETT...MOVING NORTH AT ABOUT 25 MPH. THE
STORMS WILL BE CAPABLE OF PRODUCING BLINDING RAINFALL AND WIND GUSTS
UP TO 35 MPH ALONG WITH OCCASIONAL LIGHTNING STRIKES AS THEY MOVE
THROUGH EARLY THIS AFTERNOON. A QUICK INCH OF RAINFALL WILL BE
POSSIBLE...SO MOTORISTS SHOULD USE EXTRA CAUTION.
PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES SHOULD STAY IN DOORS
IF POSSIBLE UNTIL THE STORMS PASS.
EEC
Thunderstorm Wind, Adams
- When
- September 13, 3:45 PM CST to 3:55 PM CST
- Where
- Adams County, Natchez to (Hez)hardy Fld Natch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 31.570, -91.400
A few trees and power lines were blown down in and around Natchez.
Thunderstorm Wind, Jefferson
- When
- September 13, 5:55 PM CST
- Where
- Jefferson County, 3.01 mi SSE of Blue Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.730, -90.850
Several trees were blown down.
Flash Flood, Hinds
- When
- September 14, 1:00 AM CST to 2:00 AM CST
- Where
- Hinds County, Jackson
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.170
Flooding from heavy rain washed a small railroad bridge out over Muckle Creek on the north side of Jackson. Amtrak train number 29 was stopped and passengers were placed on buses to continue their trip.
Flash Flood, Carroll
- When
- September 14, 3:40 AM CST to 4:50 AM CST
- Where
- Carroll County, 5 mi NW of Carrollton to 5 mi NE of Carrollton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.551, -89.981
Locally heavy rain, 4 to 6 inches, caused a portion of Highway 35 to flood.
Flash Flood, Montgomery
- When
- September 14, 3:45 AM CST to 5:00 AM CST
- Where
- Montgomery County, Duck Hill
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 33.630, -89.720
Locally heavy rain, 4 to 6 inches, caused a portion of Myers Road to wash out. One person was injured as they drove a vehicle into the washed out road.
Flash Flood, Webster
- When
- September 14, 4:45 AM CST to 5:00 AM CST
- Where
- Webster County, Eupora
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -89.280
Locally heavy rain, 4 to 6 inches, caused several streets and roads to flood around Eupora.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tropical Storm in Texas, September 13, 20071 death · 12 injured · $35 million · 6 events
- Hurricane and Tornado in Louisiana, September 13, 2007$725,000 · EF1 · 8 events
- High Surf in Hawaii, September 13 to 15, 200712 events
- Hail in Minnesota, September 13, 20070.88 in hail · 4 events
- Hail in Wisconsin, September 13, 20071.25 in hail · 3 events
- Hail in Minnesota, September 13, 20071 in hail · 3 events
- Flash Flooding and Damaging Wind in Georgia, September 13, 2007$2,000 · 50 kt wind · 3 events
- Tropical Depression in Louisiana, September 13, 20073 events
- Drought in New York, September 13 to 30, 20072 events
- Drought in Illinois, September 13 to 30, 20072 events
- Hail in Iowa, September 13, 20071 in hail · 2 events
- Hail in Minnesota, September 13, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54110, 54111, 54112, 54113, 54114, 54115.